MAUDE Adverse Event Report: ABBOTT GMBH ALINITY I INSULIN REAGENT KIT; RADIOIMMUNOASSAY, IMMUNOREACTIVE INSULIN

ABBOTT GMBH ALINITY I INSULIN REAGENT KIT; RADIOIMMUNOASSAY, IMMUNOREACTIVE INSULIN
Model Number 04T7520
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
A literature article by p.Dufour, e.Brevers, n.Paquot, c.Le goff, e.Cavalier, and a.Landang, ¿laboratory exploration of a very high level of insulin measured in an long-standing type 1 diabetic patient¿, clinical chemistry and laboratory medicine 61.3: ea15-ea16.Walter de gruyter gmbh.(jan 2023), documented falsely elevated alinity i insulin results when compared to another method.The study noted falsely elevated alinity i insulin results for a 67 year old female patient who was diagnosed with type 1 diabetes 50 years ago.During routine testing the insulin results were 11850 pmol/l and glucose results were 159 mg/dl.The patient did not present any signs of hypoglycemia and therapeutic insulin overdose was excluded.The insulin concentrations were also measured with siemens atellica (1590 pmol/l) and roche cobas (6.74 pmol/l).The sample was treated with veraprep which excluded heterophilic antibody interference.Macroinsulin was suspected and the sample was treated with polyethylene glycol precipitation (peg) and a recovery of 8% was observed.The presence of anti-insulin antibodies was also measured with another manufacturer generating results of 16.09 u/ml.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity i insulin results included a review of the article, search for similar complaints, trending data review, device history record review, labeling review, and in-house testing.Return testing was not completed as returns were not available.A review of tracking and trending did not identify any trends for the issue for the product.Device history record review on list 4t75 did not show any nonconformances, potential non-conformances, or deviations.In-house accuracy testing was completed with representative lot number 44511lp97.Testing met validity and acceptance criteria which indicates acceptable product performance.Labeling was reviewed and found to adequately address the issue under review.Based on our investigation, no systemic issue or deficiency with the alinity i insulin reagent for lot unknown was identified.

Brand Name
ALINITY I INSULIN REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, IMMUNOREACTIVE INSULIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16511721
Report Number3002809144-2023-00111
Device Sequence Number6758297
Product Code CFP
UDI-Device Identifier00380740150815
UDI-Public00380740150815
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04T7520
Device Catalogue Number04T75-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown